Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Geometrizing Infinite Dimensional Locally Compact Groups

Author: Conrad Plaut
Journal: Trans. Amer. Math. Soc. 348 (1996), 941-962
MSC (1991): Primary 53C70, 22D05; Secondary 22E65
MathSciNet review: 1348156
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study groups having invariant metrics of curvature bounded below in the sense of Alexandrov. Such groups are a generalization of Lie groups with invariant Riemannian metrics, but form a much larger class. We prove that every locally compact, arcwise connected, first countable group has such a metric. These groups may not be (even infinite dimensional) manifolds. We show a number of relationships between the algebraic and geometric structures of groups equipped with such metrics. Many results do not require local compactness.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 53C70, 22D05, 22E65

Retrieve articles in all journals with MSC (1991): 53C70, 22D05, 22E65

Additional Information

Conrad Plaut
Affiliation: Department of Mathematics, University of Tennessee, Knoxville, Tennessee 37996-1300

PII: S 0002-9947(96)01592-9
Keywords: Locally compact groups, Alexandrov curvature, invariant metric
Received by editor(s): February 16, 1994
Additional Notes: The author gratefully acknowledges the support of NSF grant DMS-9401302
Article copyright: © Copyright 1996 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia